MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3+1816
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility during the administration of perseris 120mg at the inpatient site, the involved needle broke off in the patient's arm.All packaging was disposed.Additional information was received on 18 sept 2024: the pharmacist reports that perseris 120mg was administered on (b)(6) 2024.The injection site was bleeding, so it was wrapped.More than 24 hours later, a piece of the needle was found still in the patient's arm.A ct scan on (b)(6) 2024 confirmed the presence of the needle in the arm.It was not confirmed if the patient received the full dose but believes it was administered on (b)(6) 2024.
 
Additional Manufacturer Narrative
D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.The details of the sample's actual condition were unable to be determined as it was not available for evaluation.Since the lot number is unknown, an evaluation was not performed.The associates that were tasked to perform specific functions throughout the manufacturing process undergo training and qualification.Our sg needles were assembled using an automated machine with validated parameters.During the collar assembly process, we use a cannula guide chuck to hold the cannula while it is being placed on the collar, preventing unnecessary movement that could bend or damage the cannula.The cannula guide chuck has sufficient clearance to prevent the cannula from being bent.At the cannula station, an inspector ensures proper cannula alignment to prevent bent needles.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during use.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.Prior to the supply of cannula (raw material) to the needle assembly process, qc conducts incoming inspection which includes dimensional inspection and verification of certificate of analysis according to material specification.From the previous two fiscal years to the present, we received a total of twelve (12) complaints for the same issue, the cause of which was not identified as being related to our product or the manufacturing process.Representative samples were subjected to simulation.The sg3 needle was inserted into the rubber cork, and a manual cannula bending test was performed.During this test, the needle was bent 45° from left to right a total of forty (40) times.The result showed that even after being bent forty (40) times, the needle did not break.Based on the investigation, we cannot identify the cause of the problem.Limited information was provided related to the complaint.The actual sample is also not available for further investigation, and no retention samples or lot history files from the reported lot were checked since the complaint lot number was unknown.Our cannula is supplied with raw material that conforms to iso 9626, specifically on stiffness and breakage.We have routine inspections to check the condition of the products.We perform an outgoing inspection prior to shipment to ensure the overall condition of the needles.Therefore, our process is assured.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key20478204
Report Number3003902955-2024-00056
Device Sequence Number18223784
Product Code FMI
UDI-Device Identifier14806017510708
UDI-Public14806017510708
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152362
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3+1816
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PERSERIS 120MG.
Patient SexUnknown